MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 16MM CANNULATED HOLLOW DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.004
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 03.037.004, lot 190483-201: manufacturing site: (b)(4).Supplier: (b)(4).Release to warehouse date: march 03, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.A product investigation was completed: upon visual inspection, the laser weld to secure the spring component to the centering attachment was broken.The spring component was not returned.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device and the spring not returned.The relevant drawings were reviewed; no product design issues or discrepancies were observed during this investigation.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, during sterile processing the cannulated hollow drill bit was missing the retention pin.As a result, the sliding piece will not stay in position.There was no patient involvement.During the investigation by the manufacturer, it was noted that the laser weld to secure the spring component to the centering attachment was broken.This report is for a drill bit.This is report 1 of 1 for (b)(4).

Brand Name
16MM CANNULATED HOLLOW DRILL BIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10970398
Report Number2939274-2020-05502
Device Sequence Number871357
Product Code LXH
UDI-Device Identifier10886982070203
UDI-Public(01)10886982070203
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.004
Device Catalogue Number03.037.004
Device Lot Number190483-201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/08/2020
Patient Sequence Number1